Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 218, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 18, 2007, 5:48 PM CDT for Grundy County, Marshall County, Tama County, Iowa. It was in force for 57 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2007, 5:48 PM CDT (22:48 UTC)
- Expired
- Jul 18, 2007, 6:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
Counties Grundy County, IA, Marshall County, IA, Tama County, IA
The radar
The Des Moines radar (KDMX), 91 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 5:50 PM CDT | TSTM WND GST 70 | 2 S Wellsburg, IA | |
| Jul 18, 6:00 PM CDT | TSTM WND DMG | Holland, IA | POWERLINES AND TREE LIMBS DOWN IN HOLLAND. |
| Jul 18, 6:06 PM CDT | TSTM WND GST 75 | State Center, IA | |
| Jul 18, 6:07 PM CDT | TSTM WND DMG | Marshalltown, IA | 2 LARGE TREES DOWN BLOCKING TWO SEPERATE INTERSECTIONS IN MARSHALLTOWN. |
| Jul 18, 6:11 PM CDT | TSTM WND GST 60 | Garwin, IA | |
| Jul 18, 6:15 PM CDT | TSTM WND DMG | 1 W Grundy Center, IA | RV BLOWN OVER. TREES AND BRANCHES DOWN. |
| Jul 18, 6:15 PM CDT | TSTM WND DMG | 5 Ne Traer, IA | POLE BUILDING UNDER CONSTRUCTION LEANED OVER. CORN FLATTENED. WIND ESTIMATED 60-70 MPH. |
| Jul 18, 6:15 PM CDT | TSTM WND DMG | Morrison, IA | BUILDING DAMAGE. |
| Jul 18, 6:15 PM CDT | TSTM WND DMG | Reinbeck, IA | TREES DOWN. |
| Jul 18, 6:18 PM CDT | TSTM WND GST 60 | Marshalltown, IA | MESONET SITE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 5:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.8 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1891 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 182249
SVRDMX
IAC075-127-171-182345-
/O.NEW.KDMX.SV.W.0218.070718T2248Z-070718T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
548 PM CDT WED JUL 18 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRUNDY COUNTY IN CENTRAL IOWA...
MARSHALL COUNTY IN CENTRAL IOWA...
TAMA COUNTY IN CENTRAL IOWA...
* UNTIL 645 PM CDT
* AT 543 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11
MILES NORTH OF GRUNDY CENTER TO 13 MILES WEST OF STATE CENTER...OR
ALONG A LINE EXTENDING FROM 25 MILES WEST OF WATERLOO TO 36 MILES
NORTH OF DES MOINES...AND MOVING SOUTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STATE CENTER...GRUNDY CENTER AND CONRAD BY 555 PM CDT...
CONRAD BY 600 PM CDT...
REINBECK AND MARSHALLTOWN BY 605 PM CDT...
TOLEDO...TAMA AND DYSART BY 625 PM CDT...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...
SEEK SHELTER IN A STURDY BUILDING.
SINCE 545 PM...STORM SPOTTERS HAVE REPORTED WINDS OF 50 TO 60 MPH
AND TREE DAMAGE IN ZEARING...ELDORA AND STEAMBOAT ROCK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR EASTERN IOWA.
LAT...LON 4187 9322 4221 9324 4220 9301 4245 9301
4255 9288 4255 9257 4230 9255 4229 9231
4186 9231
TIME...MOT...LOC 2248Z 307DEG 45KT 4247 9277 4204 9333
$$
JUNGBLUTH3 follow-up statements
000
WWUS53 KDMX 182311
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
609 PM CDT WED JUL 18 2007
IAC075-127-171-182345-
/O.CON.KDMX.SV.W.0218.000000T0000Z-070718T2345Z/
GRUNDY IA-TAMA IA-MARSHALL IA-
609 PM CDT WED JUL 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR MARSHALL...TAMA AND EASTERN GRUNDY COUNTIES...
AT 604 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DIKE TO
REINBECK TO RHODES...OR ALONG A LINE EXTENDING FROM 13 MILES WEST OF
WATERLOO TO 21 MILES SOUTHWEST OF WATERLOO TO 31 MILES NORTHEAST OF
DES MOINES...MOVING SOUTHEAST AT 65 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MONTOUR...LAUREL AND DYSART BY 615 PM CDT...
TOLEDO...TAMA...GILMAN AND CLUTIER BY 620 PM CDT...
VINING...ELBERON AND CHELSEA BY 625 PM CDT...
FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
AT 606 PM...MARSHALL COUNTY EMERGENCY MANAGEMENT REPORTED WINDS
ESTIMATED TO 75 MPH IN STATE CENTER. TREE LIMBS WERE ALSO REPORTED
DOWN IN MARSHALLTOWN AND IN HOLLAND...WHICH IS IN GRUNDY COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR EASTERN IOWA.
LAT...LON 4220 9324 4220 9301 4255 9269 4255 9257
4230 9255 4229 9231 4186 9231 4187 9322
TIME...MOT...LOC 2309Z 294DEG 60KT 4248 9251 4221 9248
4186 9309
$$
JUNGBLUTH000
WWUS53 KDMX 182331
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
630 PM CDT WED JUL 18 2007
IAC075-182340-
/O.CAN.KDMX.SV.W.0218.000000T0000Z-070718T2345Z/
GRUNDY IA-
630 PM CDT WED JUL 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRUNDY COUNTY IS
CANCELLED...
AT 625 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR EASTERN IOWA.
LAT...LON 4198 9322 4229 9237 4229 9231 4186 9231
4187 9322
TIME...MOT...LOC 2330Z 287DEG 53KT 4244 9214 4217 9211
4182 9272
$$
IAC127-171-182345-
/O.CON.KDMX.SV.W.0218.000000T0000Z-070718T2345Z/
TAMA IA-MARSHALL IA-
630 PM CDT WED JUL 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHERN MARSHALL AND TAMA COUNTIES...
AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 20 MILES NORTH OF DYSART TO DYSART TO
GILMAN...OR ALONG A LINE EXTENDING FROM 6 MILES EAST OF WATERLOO TO 9
MILES WEST OF VINTON TO 39 MILES WEST OF MARENGO...MOVING EAST AT 60
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ELBERON AND CHELSEA BY 635 PM CDT...
FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
WINDS IN EXCESS OF 60 MPH HAVE BEEN CAUSING TREE DAMAGE ACROSS
EASTERN MARSHALL AND TAMA COUNTIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR EASTERN IOWA.
LAT...LON 4198 9322 4229 9237 4229 9231 4186 9231
4187 9322
TIME...MOT...LOC 2330Z 287DEG 53KT 4244 9214 4217 9211
4182 9272
$$
JUNGBLUTH000
WWUS53 KDMX 182345 RRA
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
645 PM CDT WED JUL 18 2007
IAC127-171-182355-
/O.EXP.KDMX.SV.W.0218.000000T0000Z-070718T2345Z/
TAMA IA-MARSHALL IA-
645 PM CDT WED JUL 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MARSHALL AND TAMA
COUNTIES EXPIRED AT 645 PM CDT...
AT 642 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR EASTERN IOWA.
LAT...LON 4198 9322 4229 9237 4229 9231 4186 9231
4187 9322
TIME...MOT...LOC 2331Z 287DEG 53KT 4243 9212 4216 9209
4181 9271
$$
JUNGBLUTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:50 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 18, 2:50 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 250 PM CDT WED JUL 18 2007 .DISCUSSION... FOCUS CONTINUES ON THE SEVERE WEATHER CHANCE TODAY INTO TONIGHT...WITH A QUIET WEATHER PATTERN SETTING UP ACROSS THE AREA FOR THE REMAINDER OF THE FORECAST PERIOD. UPPER LEVEL SHORTWAVE EVIDENT OVER CENTRAL SOUTH DAKOTA ON LATEST WATER VAPOR IMAGERY...WILL DIVE SOUTHEAST IN NORTHWEST FLOW PATTERN ALOFT ACROSS NORTHERN/CENTRAL IOWA EARLY THIS EVENING INTO TONIGHT. STATIONARY BOUNDARY THAT HAS BEEN IN PLACE ACROSS THE NORTHERN CWA OVER THE PAST FEW DAYS...WILL CONTINUE TO BE THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT WITHIN THE NEXT FEW HOURS. PLENTY OF MOISTURE IN PLACE AT THE SURFACE WITH DEWPOINTS INTO THE 70S ACROSS MOST OF THE STATE...HOWEVER LATEST MODEL SOUNDINGS STILL INDICATING SOME DRIER AIR ALOFT. THETA-E ADVECTION INCREASES ACROSS CENTRAL/NORTHERN IOWA BY LATE THIS AFTERNOON INTO THIS EVENING...WHICH WILL CREATE AREAS OF DEEPER MOISTURE FOR CONVECTION THIS EVENING. PWAT VALUES CONTINUE TO REMAIN HIGH ACROSS THE CWA...WITH 2 INCH PLUS PWAT VALUES ADVERTISED THROUGHOUT THE CWA LATE THIS AFTERNOON INTO THE EVENING. SHEAR VALUES LOOK DECENT WITH NEARLY 40-50 KT OF 0 TO 6 KM SHEAR...AND SFC WINDS EXPECTED TO BACK SOME AS THE WAVE APPROACHES. SBCAPE VALUES CURRENTLY ADVERTISED AROUND 3-4K J/KG ACROSS THE NORTHERN CWA...WITH LITTLE CONVECTIVE INHIBITION. IN ADDITION A STRONG UPPER LEVEL JET OF 110 KT WILL BE POSITIONED OVER THE NRN WI/ LAKE SUPERIOR...WITH THE RIGHT ENTRANCE REGION OF THE JET OVER THE NORTHERN CWA. THEREFORE...HAVE HIGH LIKELY TO CATEGORICAL POPS ACROSS THE NORTHERN CWA FOR THIS EVENING. AS THE UPPER LEVEL WAVE SLIDES SOUTHEAST...SFC FRONT IN PLACE WILL BEGIN TO PROGRESS SOUTHWARD THROUGH THE CWA...SHIFTING THUNDERSTORM CHANCES SOUTHWARD THROUGH TIME. EXPECTING MCS DEVELOPMENT OVER THE CWA BY LATE EVENING...WITH THE HEAVIEST RAINFALL EXPECTED ACROSS THE NORTHERN/CENTRAL CWA. FRONTAL BOUNDARY EXPECTED TO BE POSITIONED ACROSS THE SOUTHERN CWA BY THURSDAY MORNING...WITH LINGERING CHANCES OF PRECIP EXPECTED INTO THURSDAY. LARGE AREA OF SFC HIGH PRESSURE THEN BUILDS INTO THE AREA FRIDAY...AS THE WESTERN CONUS UPPER LEVEL RIDGE PROGRESSES EASTWARD. THIS UPPER LEVEL RIDGE WILL REMAIN IN PLACE THROUGHOUT THE REMAINDER OF THE FORECAST PERIOD...WITH COOLER AND DRIER CONDITIONS EXPECTED ACROSS CENTRAL IOWA THROUGH THE WEEKEND. BY EARLY NEXT WEEK...WARMER AIR AND MOISTURE BEGIN TO FILTER BACK INTO THE AREA AS RETURN FLOW SETS UP. THEREFORE HAVE A GRADUAL WARMING TREND THROUGHOUT THE EXTENDED PERIOD. && .AVIATION...18/18Z AREA OF TSRA ACROSS SITUATED ACROSS SRN MN INTO NRN IA...WITH CLOUD BASES AROUND BKN020-030. REMAINDER OF AREA CURRENTLY BENEATH SOME MID/HIGH CLOUDS. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THROUGHOUT THE NEXT FEW HOURS ACROSS NORTHERN IOWA...AND WITH THE CONVECTION EXPECTED TO SLIDE SOUTHWARD THROUGH THE NIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR BUTLER...BREMER...AND BLACK HAWK COUNTIES UNTIL 12 UTC THURSDAY. && ALBRECHT
Hazardous weather outlook, Jul 18, 3:42 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 342 PM CDT WED JUL 18 2007 IAZ027-028-039-192045- BUTLER-BREMER-BLACK HAWK- 342 PM CDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH TONIGHT...WITH THE LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY SEVERE THREATS. HEAVY RAIN WILL ACCOMPANY THE STRONG TO SEVERE THUNDERSTORMS WHICH MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH THURSDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME LINGERING THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THURSDAY MORNING WITH THE MAIN THREAT BEING HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO TONIGHT. IAZ004>007-015>017-023>026-033>038-047>050-192045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-GRUNDY-BOONE-STORY-MARSHALL-TAMA- 342 PM CDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS REMAINS THIS EVENING INTO TONIGHT. THE PRIMARY THREATS ARE ANTICIPATED TO BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO EXPECTED WHICH MAY EXCEED SEVERAL INCHES IN LOCALIZED AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME LINGERING THUNDERSTORMS ARE EXPECTED ACROSS A PORTION OF THE AREA THROUGH THURSDAY MORNING WITH THE MAIN THREAT BEING HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO TONIGHT. IAZ044>046-057>062-070>075-081>086-096-097-192045- CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-APPANOOSE-DAVIS- 342 PM CDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS REMAINS FOR THIS EVENING INTO TONIGHT. THE PRIMARY THREATS ARE ANTICIPATED TO BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO EXPECTED WHICH MAY EXCEED SEVERAL INCHES IN LOCALIZED AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME LINGERING THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THROUGH THURSDAY MORNING WITH THE MAIN THREAT BEING HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING INTO TONIGHT. IAZ092>095-192045- TAYLOR-RINGGOLD-DECATUR-WAYNE- 342 PM CDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR THIS EVENING INTO TONIGHT. THE PRIMARY THREATS ARE ANTICIPATED TO BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO EXPECTED WHICH MAY EXCEED SEVERAL INCHES IN LOCALIZED AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MIDDAY THURSDAY... WITH THE MAIN THREAT BEING LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. ALBRECHT
In the hours before
Local storm report, Jul 18, 4:49 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
449 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST N MANSON 42.53N 94.54W
07/18/2007 E70 MPH CALHOUN IA TRAINED SPOTTER
8 INCH TREE LIMBS DOWN...POWER IS OUT.
&&
ALBRECHTLocal storm report, Jul 18, 4:56 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
456 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND DMG CALLENDER 42.36N 94.30W
07/18/2007 WEBSTER IA TRAINED SPOTTER
6 TO 8 INCH TREE LIMBS DOWN IN TOWN WITH SMALLER BRANCHES
AS WELL.
&&
ALBRECHTLocal storm report, Jul 18, 4:59 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
459 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND DMG HUMBOLDT 42.72N 94.22W
07/18/2007 HUMBOLDT IA AMATEUR RADIO
18 TO 20 INCH TREE DOWN...POWER POLE DOWN
&&
ALBRECHTLocal storm report, Jul 18, 5:05 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
505 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG HUMBOLDT 42.72N 94.22W
07/18/2007 HUMBOLDT IA TRAINED SPOTTER
12 INCH TREES DOWN...CORN BLOWN DOWN
&&
ALBRECHTLocal storm report, Jul 18, 5:28 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
528 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 3 N BLAIRSBURG 42.52N 93.64W
07/18/2007 HAMILTON IA TRAINED SPOTTER
6 INCH TREE LIMBS DOWN.
&&
PODRAZIKLocal storm report, Jul 18, 5:46 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
546 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 1 N RADCLIFFE 42.31N 93.44W
07/18/2007 HARDIN IA TRAINED SPOTTER
SEVERAL SMALL TREE LIMBS DOWN AROUND TOWN. WIND SPEEDS
ESTIMATED AT 50-60 MPH.
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 2:54 AM CDT | Severe Thunderstorm Warning | DMX | Hancock, Winnebago | 51 min |
| Jul 18, 4:13 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Pocahontas | 47 min |
| Jul 18, 4:19 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Webster | 41 min |
| Jul 18, 4:38 PM CDT | Severe Thunderstorm Warning | DMX | Wright | 42 min |
| Jul 18, 4:41 PM CDT | Severe Thunderstorm Warning | DMX | Franklin | 49 min |
| Jul 18, 4:46 PM CDT | Flash Flood Warning | DMX | Bremer | 6 hr |
| Jul 18, 4:49 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton | 56 min |
| Jul 18, 4:59 PM CDT | Severe Thunderstorm Warning | DMX | Webster | 30 min |
| Jul 18, 5:14 PM CDT | Flash Flood Warning | DMX | Butler | 6 hr |
| Jul 18, 5:15 PM CDT | Severe Thunderstorm Warning | DMX | Hardin | 45 min |
| Jul 18, 5:17 PM CDT | Severe Thunderstorm Warning | DMX | Bremer | 43 min |
| Jul 18, 5:37 PM CDT | Flash Flood Warning | DMX | Black Hawk | 6 hr |
| Jul 18, 5:37 PM CDT | Severe Thunderstorm Warning | DMX | Story | 53 min |
| Jul 18, 5:57 PM CDT | Tornado Warning | DMX | Grundy | 21 min |
| Jul 18, 6:02 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk | 43 min |
| Jul 18, 6:28 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 62 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.